Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: maoi people, please help platinumbride

Posted by Ilene on May 19, 2004, at 21:26:32

In reply to maoi people, please help, posted by platinumbride on May 19, 2004, at 15:09:01

> A few weeeks ago I posted about my pdoc ordering a compound of selegiline in a cream form - as a pre-cursor to the selegiline patch, and as an introduction, I guess, to the maoi world. This was an experiment - I wasn't sure it would work, but figured it to be as good as any other shot in the dark drug.
>
> It seemed to me that some of the drug was being absorbed - the old weird taste thing. And yet I feel like a fool, putting this stupid cream on and, after two weeks, not feeling any better.
>
> So one day I decide to take some sudafed, knowing that it is seriously verbotten with selegiline, but not really believing that the selegiline is going anywhere with me.
>
> The result: Clear sinuses. The same is true of the second and then third time I took sudafed after rubbing the stupid cream in.
>
> After reading this thread, I am feeling pretty sure that I am not getting an effective amount of seligiline, but I would really appreciate opinions. If I were getting any real absorption, I imagine that the sudafed would have been a MAJOR problem. Does anyone agree or disagree? Is it worth giving this stuff its 6-8 weeks or should I consider parnate or some other maoi?
>
> I feel as if I am running out of options with meds and I know that most people on this board know how that makes you feel.....going down down down.
> Diane
>

I don't know whether your experiment proves anything--food and drug interactions w/ MAOIs are supposed to be idiosyncratic. I *have* read that a high enough dose of Selegiline to be effective as an AD, no matter what the route of administration, has the same food and drug proscriptions as the other MAOIs, so why use it in a cream? I'd take something in pill form.

I'm using Marplan. Its side effect profile is between Parnate and Nardil. It didn't do anything until I augmented with Cytomel (thyroid). I'll probably replace the Marplan with something that's compatible w/ a wider variety of ADs, since I think the Cytomel is the key ingredient here.
>
>
>
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ilene thread:348098
URL: http://www.dr-bob.org/babble/20040515/msgs/348731.html